MAUDE Adverse Event Report: ZIMMER BIOMET, INC. POLYETHYLENE INSERT SIZE B; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. POLYETHYLENE INSERT SIZE B; PROSTHESIS, KNEE
Catalog Number 00585001295
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately seven and a half years post implantation due to a pseudo tumor caused by a worn and fractured poly box.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
(b)(4).D10-medical product.Distal femoral component, item# 00585001201, lot# 63280934.Unknown tibial tray.G2- united kingdom.Visual examination of the returned product found it exhibits signs wear (nicked or gouged) and has fractured on both tabs all pieces are still attached.One side of the tab is bent over also.Could not check hole diameter or height due to damage/fracture.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.The root cause of the reported issue is attributed to design issues.The reported event is confirmed.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue.To monitor for trends.

Brand Name
POLYETHYLENE INSERT SIZE B
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21546807
Report Number0001822565-2025-00551
Device Sequence Number15215491
Product Code KRO
UDI-Device Identifier00889024195622
UDI-Public(01)00889024195622(17)240229(10)63273071
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number00585001295
Device Lot Number63273071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown